MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45753
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A risk manager submitted a sus voluntary event report regarding an issue with a mini stick max.During a procedure, when the dilator from the mini stick was removed, only half of the dilator cath was on the wire.A snare was used to remove two large pieces and a stent was used to secure the remaining piece against the patient's arterial wall.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.However, a picture was provided confirming that the sheath shaft tubing was separated, thus confirming the reported event.The customer's reported complaint description was confirmed based on picture provided, however, no sample was returned.Without receiving a sample for evaluation a root cause of this event could not be determined.The 4f introducer is a purchased accessory from supplier medron, llc.Scar004266 was sent to medron for evaluation of picture provided and dhr review of supplier lot.As per medron, llc, the failure sample was never returned by customer to flexan for review/investigation.A root cause analysis cannot be performed based on no returned sample.A picture has been provided but is insufficient to fully analyze the root cause.A review was made of the assembly dhr.As well as the dilator subassembly dfir.All production was run within acceptable parameters.Final inspection of the lot had the parts passing all customer requirements.No noticeable changes to the hub tensile strength values from previous lots.Further evaluation is not possible without the returned device.See scar004266 for complete investigation details.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: direction for use {dfu}: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions: prior to insertion, flush all components with saline or heparinized/saline.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11337289
Report Number1317056-2021-00031
Device Sequence Number4532134
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2023
Device Catalogue Number45753
Device Lot Number5627103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR